Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 100, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 5, 2003, 12:09 PM CDT for Franklin County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2003, 12:09 PM CDT (17:09 UTC)
- Expired
- Jul 5, 2003, 2:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Franklin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 051712 FFWJAN MSC037-051930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1209 PM CDT SAT JUL 5 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 230 PM CDT * AT 1208 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL ACROSS MUCH OF FRANKLIN COUNTY. THE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 15 MPH. RADAR ESTIMATED RAINFALL AMOUNTS OF 1 TO 3 INCHES BETWEEN 11 AM AND NOON HAVE BEEN OBSERVED OVER SOUTHERN FRANKLIN COUNTY. THE HEAVIEST RAINFALL HAS BEEN IN THE HOMOCHITTO NATIONAL FOREST NEAR BUNKLEY. ADDITIONAL SHOWERS AND THUNDERSTORMS WERE DEVELOPING TO THE SOUTHWEST AND WEST OF THE AREA...AND WILL MOVE ACROSS THE WARNED AREA THROUGH AT LEAST 130 PM. THE ADDITIONAL RAINFALL WILL LIKELY PRODUCE FLASH FLOODING OF CREEKS...STREAMS AND POOR DRAINAGE AREAS. AREAS NEAR THE HOMOCHITTO RIVER...AND CREEKS AND STREAMS WHICH RUN INTO THE HOMOCHITTO RIVER OVER SOUTHERN FRANKLIN COUNTY...WILL BE THE MOST LIKELY TO EXPERIENCE FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. LAT...LON 3157 9113 3134 9109 3138 9068 3161 9070 $$
1 follow-up statement
000 WGUS74 KJAN 051758 FFSJAN MSC037-051930- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1258 PM CDT SAT JUL 5 2003 FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM FOR... FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI AT 1255 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS MUCH OF WESTERN FRANKLIN COUNTY. THE SHOWERS AND STORMS WERE MOVING VERY SLOWLY TO THE NORTHEAST. RADAR INDICATES THAT BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN BETWEEN 11 AM AND 1245 PM OVER FRANKLIN COUNTY...PRIMARILY BETWEEN HAMBURG AND BUNKLEY. THIS AMOUNT OF RAIN WILL LIKELY PRODUCE FLASH FLOODING OF CREEKS...STREAMS...AND LOW LYING AREAS. PEOPLE IN THE AREA BETWEEN HAMBURG AND BUNKLEY...AND ALSO NEAR THE HOMOCHITTO RIVER WEST OF BUNKLEY AND NEAR RICHARDSON CREEK...ARE IN THE AREAS MOST LIKELY TO EXPRIENCE FLASH FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:00 AM CDT, 9 hours 9 minutes earlier.
Area forecast discussion, Jul 5, 3:00 AM CDT, 9 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SAT JUL 5 2003 MAIN FORECAST ISSUES INVOLVE RAIN CHANCES AS RIDGING DEVELOPS FROM THE EAST EARLY NEXT WEEK. MID LEVEL TROUGHING REMAINS OVER REGION TODAY. DEEP MOISTURE ALSO IN PLACE FOR ANOTHER ROUND OF CONVECTION ACROSS THE AREA. 2+ INCHES PRECIPITABLE WATER ACROSS ALL OF FORECAST AREA THIS AFTERNOON. DEEP MOISTURE RETURN INTO NRN ZONES ADVERTISED BY MODELS DOES NOT YET LOOK IMPRESSIVE ON CURRENT SATELLITE PIX. WILL MENTION PERIODS OF HEAVY RAINFALL BUT WILL LIMIT TO CENTRAL AND SRN ZONES FOR NOW. MID LEVEL TROUGH PIVOTS MORE TO THE W SUNDAY BUT SHEAR ZONE PERSISTS ACROSS FORECAST AREA AS NRN STREAM TROUGH DIPS SWD. MOS MAINTAINS HIGH POPS FOR THIS REGION AS DEEP MOISTURE CONTINUES. WILL CONTINUE CHANCE POPS AT THIS TIME. MODELS CONTINUE TREND OF INCREASING RIDGING FROM THE E MONDAY. HOWEVER THEY DISAGREE ON EVOLUTION OF LOW SYSTEM THAT TRACKS WWD ACROSS THE NRN GULF. AVN SOLUTION SUGGESTS GOOD CHANCE THAT CONVECTION WILL CONTINUE SRN ZONES AS LOW SYSTEM NUDGES INTO SRN LA. THIS SYSTEM NOT REFLECTED IN SURFACE/850MB PATTERN AND LOW LEVEL FLOW BECOMES MORE ANTICYCLONIC MONDAY...DIMINISHING LOW LEVEL CONVERGENCE. K INDICES ALSO DROP INTO THE 20S SUGGESTING A DECREASE IN DEEP LAYER MOISTURE. MODELS HAVE WAFFLED ON THE TRACK OF THE GULF LOW SO WILL KEEP CHANCE POPS FOR MOST ZONES MONDAY DUE TO UNCERTAINTY OF UPPER LOW TRACK. REMNANTS OF GULF COAST LOW LINGER INTO TUE AND WEAK UPPER TROUGHING REDEVELOPS WED AS NRN STREAM FLOW AMPLIFIES OVER THE ERN U.S. EXTENDED MODELS STRENGTHEN UPPER RIDGING THURSDAY AS THEY DRAG REMNANTS OF SURFACE BOUNDARY INTO THE AREA...MAINTAINING RIDGING WHILE ERODING BOUNDARY COMPLETELY FRIDAY. NO CHANGES WILL BE MADE TO CURRENT EXTENDED FORECAST...KEEPING AT LEAST ISOLATED POPS IN FOR LATE IN THE WEEK. PRELIM NUMBERS: JAN 88/72/90/72 6442 MEI 87/71/89/72 6442 .JAN... AR...NONE. LA...NONE. MS...NONE.
Hazardous weather outlook, Jul 5, 4:40 AM CDT, 7 hours 29 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 060940- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 440 AM CDT SAT JUL 05 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN ANTICIPATED ACROSS MOST OF THE LOWER MISSISSIPPI VALLEY SATURDAY AND SATURDAY NIGHT. EXPECT THUNDERSTORMS TO BECOME NUMEROUS OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND MOST OF MISSISSIPPI DURING THE AFTERNOON HOURS SATURDAY...AND THEN BEGIN TO DWINDLE TO ISOLATED SHOWERS DURING THE LATE EVENING HOURS. ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS...ALTHOUGH SOME STORMS COULD CONTAIN WIND GUSTS TO 35 MPH...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS. ...FLOODING... FLASH FLOODING WILL BE A RISK SATURDAY AFTERNOON AND EVENING ACROSS PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI ALONG AND SOUTH OF INTERSTATE TWENTY. ELSEWHERE...DOWNPOURS ACROSS AREAS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHERN AND CENTRAL MISSISSIPPI NORTH OF THE INTERSTATE TWENTY CORRIDOR COULD CREATE PONDING OF WATER UPON ROAD SURFACES AND IN LOW LYING AREAS. THE HIGH MOISTURE CONTENT OF THE TROPICAL AIRMASS OVER THE AREA TODAY AND THE SLOW EXPECTED MOVEMENT OF THUNDERSTORMS THAT DEVELOP WILL ALLOW SOME STORMS TO DROP 2 TO 3 INCHES OF PRECIPITATION IN LOCALIZED AREAS. THE GROUND REMAINS NEARLY SATURATED ACROSS MUCH OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI...PARTICULARLY SOUTH OF INTERSTATE TWENTY. THEREFORE...ANY ADDITIONAL HEAVY RAIN FALLING TODAY AND TONIGHT IN LOCATIONS HERE COULD QUICKLY GENERATE FLOODING IN THE FORM OF RAPIDLY RISING CREEKS AND STREAMS AND WATER COVERING SECONDARY ROADS OR FILLING LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE...SUNDAY AND MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP SUNDAY AFTERNOON ACROSS THE LOWER MISSISSIPPI VALLEY. THE MOISTURE CONTENT IN THE ATMOSPHERE SHOULD REMAIN HIGH AND MOST STORMS WILL AGAIN BE SLOW MOVING AND CAPABLE OF DROPPING ONE OR TWO INCH OF RAINFALL UPON ISOLATED LOCATIONS. A RISK OF FLASH FLOODING WILL AGAIN EXIST IN AREAS ALONG AND SOUTH OF INTERSTATE TWENTY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. ...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:27 AM CDT | Flash Flood Warning | JAN | Lawrence | 93 min |
| Jul 5, 2:30 PM CDT | Flash Flood Warning | JAN | Copiah | 2 hr |
| Jul 5, 4:21 PM CDT | Flash Flood Warning | JAN | Humphreys, Sharkey | 119 min |
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.